MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGSBCHGR
Medical Device Problem Codes Failure to Charge (1085); Corroded (1131); Product Quality Problem (1506); Smoking (1585); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The charger's event log was evaluated.There were multiple thermistor error messages at the end of the event log, specifically "red err flash: thermistor reading out range".The analog to digital (a2d) counts recorded by the charger on the thermistor line must fall within a specified range.If values are outside the range, thermistor accuracy cannot be confirmed and an error condition is displayed.Evaluation of the clinical power handle returned under this product event identified that the battery cells had vented, and battery electrolyte had been expelled from the battery cells.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.This battery electrolyte most likely contaminated the charging bay; this contamination prevented the charger pogo pins from functioning as intended.The electrolyte is conductive, and would therefore create false readings on the thermistor line, leading to the red error lights identified in the software event log.This would prevent the powered handle from charging.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter prior to laparoscopy assisted distal gastrectomy, while charging the handle, smoke came out from the elect rode part of the charger.Therefore, the charging was stopped.When checking the handle electrode part, something like black soot was found to be attached.The electrode surface of the charger was in a partially melted state.After that, the handle was charged with another charger, but red indicator flashed and the charging could not be performed with handle; however, other handles were able to be charged with the charger.In addition, the power also did not turn on.There was no patient involvement.
 
Additional Manufacturer Narrative
The event is no longer considered as a malfunction, and is now classified as a non-mdr reportable complaint.If information is provided in the future, a supplemental report will be issued.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key9956582
Report Number1219930-2020-01708
Device Sequence Number11467638
Product Code GDW
UDI-Device Identifier10884521543867
UDI-Public10884521543867
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGSBCHGR
Device Catalogue NumberSIGSBCHGR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2019
Initial Date Received by Manufacturer 04/10/2020
Supplement Date Received by Manufacturer04/16/2020
Initial Report FDA Received Date04/14/2020
Supplement Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1